Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 59, NWS Blacksburg, VA

April 3, 2012Carroll County, Floyd County, Wythe County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 3, 2012, 3:32 PM EDT for Carroll County, Floyd County, Wythe County, Virginia. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2012, 3:32 PM EDT (19:32 UTC)
Expired
Apr 3, 2012, 4:30 PM EDT
In force
58 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Carroll County, VA, Floyd County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 3:45 PM EDTHAIL 0.88Bethany, VA
Apr 3, 4:00 PM EDTHAIL 0.7Austinville, VA
Apr 3, 4:15 PM EDTHAIL 0.251 W Liberty Hill, VAPEA-SIZE HAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WUUS51 KRNK 031932
SVRRNK
VAC035-063-197-032030-
/O.NEW.KRNK.SV.W.0059.120403T1932Z-120403T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
  SOUTHWESTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
  CARROLL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 430 PM EDT.

* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR IVANHOE...OR 9 MILES SOUTH OF MAX MEADOWS...AND MOVING
  SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GALAX HILLSVILLE AIRPORT...
  HILLSVILLE...
  GLADESBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3656 8067 3680 8104 3696 8092 3689 8075
      3688 8074 3688 8072 3678 8045 3666 8057
      3666 8059 3661 8062
TIME...MOT...LOC 1932Z 301DEG 15KT 3683 8087

$$

KK
2 follow-up statements
083 
WWUS51 KRNK 031953
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT TUE APR 3 2012

VAC035-063-197-032030-
/O.CON.KRNK.SV.W.0059.000000T0000Z-120403T2030Z/
WYTHE VA-FLOYD VA-CARROLL VA-
353 PM EDT TUE APR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EASTERN WYTHE...SOUTHWESTERN FLOYD AND CARROLL COUNTIES...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SYLVATUS...OR NEAR HILLSVILLE...MOVING SOUTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  GALAX HILLSVILLE AIRPORT...
  HILLSVILLE...
  DUGSPUR...
  GLADESBORO...
  LAUREL FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3680 8104 3692 8095 3687 8083 3689 8075
      3688 8074 3688 8072 3678 8045 3666 8057
      3666 8059 3661 8062 3656 8067
TIME...MOT...LOC 1953Z 301DEG 15KT 3681 8077

$$

KK
710 
WWUS51 KRNK 032025
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT TUE APR 3 2012

VAC035-063-197-032035-
/O.EXP.KRNK.SV.W.0059.000000T0000Z-120403T2030Z/
WYTHE VA-FLOYD VA-CARROLL VA-
425 PM EDT TUE APR 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYTHE...SOUTHWESTERN
FLOYD AND CARROLL COUNTIES EXPIRES AT 430 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3680 8104 3692 8095 3687 8083 3689 8075
      3688 8074 3688 8072 3678 8045 3666 8057
      3666 8059 3661 8062 3656 8067
TIME...MOT...LOC 2025Z 301DEG 15KT 3674 8063

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:21 PM EDT, 11 minutes earlier.

Area forecast discussion, Apr 3, 3:21 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT TUE APR 3 2012

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD INTO OUR ARE THIS EVENING...
TRIGGERING SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE MOUNTAINS.
SHOWER AND THUNDERSTORM ACTIVITY WILL REMAIN IN THE FORECAST FOR
WEDNESDAY AS A STRONG COLD FRONT WILL SINK SOUTHWARD THROUGH THE
AREA. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT...RESULTING IN
DRIER WEATHER FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 330 PM EDT TUESDAY...

RADAR IMAGERY INDICATES SPOTTY SHOWER AND THUNDERSTORM ACTIVITY
DEVELOPING WITH THE AFTERNOON HEATING ACROSS THE MOUNTAINS THIS
AFTERNOON...AS A WARM FRONT BEGINS TO LIFT NORTHWARD ACROSS THE
WESTERN PART OF OUR AREA. WILL HAVE TO KEEP OUR EYE ON THIS
ACTIVITY THIS EVENING AS A FEW OF THE STRONGER CELLS HAVE ALREADY BEEN
BORDERLINE SEVERE AT TIMES. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND PERIODS OF VERY HEAVY RAIN. WILL KEEP THE
CHANCE OF RAIN GOING INTO THE OVERNIGHT HOURS...HOWEVER THESE
STORMS WILL DECREASE IN INTENSITY AFTER SUNSET AS DAYTIME HEATING
DECREASES.

SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE IN COVERAGE DURING
THE LATE EVENING HOURS AS A COLD FRONT APPROACHES...AND A
THUNDERSTORM COMPLEX ENTERS OUR AREA FROM THE GREAT LAKES REGION.
WITH INCREASED CLOUD COVER ACROSS THE AREA...ALONG WITH WARM AIR
POOLING ACROSS OUR AREA AHEAD OF THE COLD FRONT...OVERNIGHT
TEMPERATURES WILL BE WARMER THAN LAST NIGHTS...WITH LOWS EXPECTED
TO FALL MAINLY INTO THE LOW TO MID 50S...WITH A FEW LOCATIONS
HOLDING INTO THE LOW 60S.

SHOWER AND THUNDERSTORM ACTIVITY WILL BE WIDESPREAD ON WEDNESDAY
AS THE COLD FRONT SINKS SOUTH INTO OUR AREA. SPC HAS A FEW OF OUR
PIEDMONT COUNTIES HIGHLIGHTED FOR A SLIGHT RISK OF SEVERE
THUNDERSTORMS...HOWEVER AFTER INSPECTING SOME OF THE INSTABILITY
INDICIES...CANNOT RULE OUT THE POSSIBILITY OF SEVERE THUNDERSTORM
ACTIVITY ANYWHERE SOUTH OF INTERSTATE 81 DURING THE AFTERNOON.
TEMPERATURES WILL REMAIN A LITTLE COOLER ACROSS THE NORTH WHERE
INCREASED CLOUD COVER WILL INHIBIT HEATING DURING THE
MORNING...BUT EXPECT NEAR 80 DEGREES FURTHER SOUTH WHERE THE
WARMER AIR POOLS AHEAD OF THE FRONT DURING THE AFTERNOON.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 250 AM EDT TUESDAY...

A WEST TO EAST ORIENTATED COLD FRONT WILL MOVE SOUTH AND OVER THE
REGION ON WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
FRONTAL PASSAGE INTO WEDNESDAY EVENING. SEVERE WEATHER IS POSSIBLY
IF WE CAN GET THE HEATING...HOWEVER...MODELS ARE BRINGING SHOWERS
ACROSS THE AREA WEDNESDAY MORNING. IN THE EASTERN HALF OF RNK
CWA...A LEE TROUGH AND BREAKS IN THE CLOUDS COULD LEAD TO A BETTER
THREAT FOR STRONGER STORMS. THE MAIN THREAT OF SEVERE WEATHER
WEDNESDAY WILL BE STRAIGHT LINE WINDS.

THE FRONT IS EXPECTED TO STALL ACROSS THE CAROLINAS WEDNESDAY
NIGHT...THEN RETREAT NORTH THURSDAY AFTERNOON AND NIGHT. SURFACE
HIGH PRESSURE OVER THE MID ATLANTIC REGION MAY KEEP NORTHERN AND
EASTERN RNK COUNTIES DRY MOST OF THURSDAY. WAVES TRACKING ALONG THE
BOUNDARY SHOULD CONCENTRATE MOST OF THE SHOWER ACTIVITY ACROSS RNK
SOUTHERN HALF...VA/NC BORDER. STILL SOME QUESTIONS TO BE ANSWER SO
WILL KEEP POPS AT A CHANCE WITH HIGHEST PERCENTAGE ACROSS THE SOUTH.
THURSDAY NIGHT...AN UPPER LEVEL LOW WILL TRACK FROM THE MID WEST TO
THE TENNESSEE VALLEY. THIS WILL KEEP RAIN CHANCES IN THE AREA
POSSIBLY INTO FRIDAY. WILL CONTINUE TO KEEP HIGHER POPS IN THE SOUTH.

TEMPERATURES WILL WARM ABOVE NORMAL WEDNESDAY. ON
THURSDAY...AFTERNOON HIGHS WILL BE NEAR NORMAL AS THE FRONTAL
BOUNDARY IS SOUTH OF THE AREA. IF RAIN FALLS MOST OF THE DAY
THURSDAY...AFTERNOON HIGHS MAY NOT GET OUT OF THE 50S THURSDAY.
FORECASTED TEMPERATURES WEDNESDAY AND THURSDAY CLOSE TO GUIDANCE.
TOOK AN EQUAL BLEND OF LOCAL/GFS/NAM MOS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 400 PM EDT MONDAY...

NO MAJOR CHANGES TO THE WEEKEND FORECAST...ENTERTAINING MAINLY DRY
CONDITIONS FOR THE EASTER WEEKEND. SURFACE LOW SHOULD TRACK OFF THE
MID ATLANTIC OR SOUTHEAST COAST ON FRIDAY WITH HIGH PRESSURE
BUILDING IN FROM THE NORTH SATURDAY.

THE LARGE BLOCKING HIGH OVER THE NORTHERN ATLANTIC IS EXPECTED TO
WEAKEN FRI-SAT...WHICH SHOULD LEAD TO MORE PROGRESSIVE OR ZONAL FLOW
DEVELOPING ACROSS NORTH AMERICA EARLY NEXT WEEK. AS SUCH...DAY TO
DAY FEATURES SHOULD MOVE QUICKER PROVIDING FRONTAL PASSAGES BUT WITH
LIMITED MOISTURE.

FIRST IN A SERIES OF THESE ZONAL FRONTS IS PROGGED TO COME THROUGH
LATE SUNDAY OR MONDAY...FOLLOWED BY ANOTHER ABOUT THE MIDDLE OF NEXT
WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS OF 230 PM EDT TUESDAY...

SHOWER AND THUNDERSTORM ACTIVITY WILL AFFECT BLF...LWB AND BCB
THIS AFTERNOON...POSSIBLY REACHING AS FAR EAST AS ROA DURING EARLY
EVENING. THIS ACTIVITY IS SPOTTY IN NATURE...BUT WILL BE CAPABLE
OF PRODUCING 30 KT OUTFLOWS. WILL ALSO HAVE TO WATCH FOR HEAVY
RAIN...CAPABLE OF REDUCING VISIBILITIES TO LESS THAN A MILE FOR
SHORT PERIODS OF TIME. THIS ACTIVITY WILL DIMINISH IN INTENSITY
AFTER SUNSET WHEN DAYTIME HEATING ENDS...HOWEVER SHOWER AND
THUNDERSTORM ACTIVITY WILL SPREAD EAST OVERNIGHT AS ANOTHER COLD
FRONT APPROACHES. CONDITIONS ARE EXPECTED TO REMAIN VFR OUTSIDE
HEAVIER SHOWER AND THUNDERSTORM ACTIVITY.

ANOTHER COLD FRONT WILL PASS THROUGH THE AREA ON WEDNESDAY...
BRINGING A BETTER CHANCE FOR PRECIPITATION AND THE ASSOCIATED MVFR
TO IFR CEILINGS AND VISIBILITIES. THE FORECAST THURSDAY IS IFFY
GIVEN TRACK OF FRONT AND NEXT SFC LOW ACROSS THE TENNESSEE VALLEY
INTO THE SOUTHEAST. MODELS ARE KEEPING AN EASTERLY FLOW INTO THE
AREA WHICH COULD KEEP CIGS DOWN TO SUB VFR. BY LATE FRIDAY INTO
SATURDAY HIGH PRESSURE SHOULD BE ORIENTED WHERE DRIER AIR WORKS IN
FROM THE NORTH BRINGING A RETURN TO VFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF/WP
SHORT TERM...RCS
LONG TERM...PM
AVIATION...KK/WP
Hazardous weather outlook, Apr 3, 9:02 AM EDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 AM EDT TUE APR 3 2012

NCZ001-002-018-VAZ007-009>020-022>024-034-035-046-047-WVZ042>045-
041315-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-APPOMATTOX-BUCKINGHAM-MERCER-
SUMMERS-MONROE-GREENBRIER-
902 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032-033-043>045-058-059-041315-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
902 AM EDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL BE THE FOCUSING
MECHANISM FOR THUNDERSTORMS WEDNESDAY AFTERNOON. A POTENTIAL
EXISTS THAT SOME OF THE STORMS COULD REACH SEVERE LEVELS...WITH
DAMAGING WINDS AND LARGE HAIL THE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 3, 2:31 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
231 PM EDT TUE APR 3 2012

NCZ001>003-019-020-031930-
ALLEGHANY NC-ASHE NC-SURRY NC-WILKES NC-YADKIN NC-
231 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...SURRY...
WILKES AND YADKIN COUNTIES...

AT 228 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAUREL
SPRINGS...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR DOUGHTON PARK...MC GRADY...WHITEHEAD...AND
SPARTA AROUND 245 PM...GLADE VALLEY AROUND 255 PM...ABSHERS...AND
STONE MOUNTAIN STATE PARK AROUND 300 PM...MULBERRY AROUND 305 PM...
DOCKERY AND AND TRAPHILL AROUND 310 PM.

LAT...LON 3639 8145 3657 8129 3640 8060 3605 8090

KK
Special weather statement, Apr 3, 2:33 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT TUE APR 3 2012

VAZ010-012-013-031930-
BLAND VA-PULASKI VA-WYTHE VA-
233 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT BLAND...PULASKI AND WYTHE
COUNTIES...

AT 233 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLAND...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BLAND AROUND 240 PM...KIMBERLING AROUND 245
PM...LONG SPUR AROUND 315 PM...WYTHEVILLE AROUND 320 PM AND MAX
MEADOWS AROUND 330 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3711 8126 3713 8127 3724 8116 3701 8073
      3683 8092 3683 8097 3708 8129

KK
Special weather statement, Apr 3, 3:13 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
313 PM EDT TUE APR 3 2012

VAZ013-016-017-032-032015-
CARROLL VA-FLOYD VA-PATRICK VA-PULASKI VA-
313 PM EDT TUE APR 3 2012

...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD...PATRICK AND
PULASKI COUNTIES...

AT 311 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALLISONIA...
MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR COPPER VALLEY AROUND 330 PM...INDIAN VALLEY
AROUND 340 PM...ALUM RIDGE AROUND 350 PM...WILLIS AROUND 400 PM AND
MABRY MILL AROUND 415 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3687 8077 3688 8075 3694 8081 3706 8071
      3684 8021 3662 8040

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:33 PM EDTSpecial Weather StatementRNKBland57 min
Apr 3, 3:13 PM EDTSpecial Weather StatementRNKFloyd62 min
Apr 3, 3:40 PM EDTSpecial Weather StatementRNKFloyd, Pulaski, City of Radford65 min
Apr 3, 3:44 PM EDTSpecial Weather StatementRNKWythe61 min
Apr 3, 3:49 PM EDTSpecial Weather StatementRNKGrayson, Smyth56 min
Apr 3, 4:31 PM EDTSpecial Weather StatementRNKFloyd59 min
Apr 3, 5:04 PM EDTSpecial Weather StatementRNKGrayson, City of Galax56 min
Apr 3, 5:12 PM EDTSpecial Weather StatementRNKPulaski63 min
Apr 3, 5:41 PM EDTSpecial Weather StatementRNKBland, Tazewell, Wythe64 min
Apr 3, 6:06 PM EDTSpecial Weather StatementRNKGiles54 min
Apr 3, 7:55 PM EDTSpecial Weather StatementRNKTazewell65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.